| Model Number |
A28-28/C95-O20V |
| Medical Device Problem Codes |
Off-Label Use (1494); Lack of Effect (4065)
| Health Effect - Clinical Codes |
Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.H3 other text : device remains implanted.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx vela suprarenal on (b)(6) 2016.It should be noted that prior to the index procedure, the sizing sheet dated (b)(6) 2016, the neck diameter was off label as it measured 17.2mm and should measure between 18 and 32mm.Additionally, the max aneurysm diameter was off label as it measured at 49.9mm and should measure = 50mm.Approximately seven (7) years post initial procedure, the patient was transferred from an outside facility on (b)(6) 2023 due to type ia endoleak with a potential contained rupture.It is unknown when the type ia endoleak was identified.On (b)(6) 2023, reintervention was performed with the implant of a cook alpha (non-endologix) in the aorta, a gore viabahn vbx (non-endologix) in the celiac artery fenestration, a gore viabahn vbx (non-endologix) in the superior mesenteric artery fenestration, and a gore vbx (non-endologix) in the right renal artery laser fenestration.Completion aortogram demonstrated successful exclusion of the type ia endoleak and a delayed type ii endoleak.The physician elected to end the procedure and the patient was stable.
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak, aortic rupture (contained) and additional endovascular procedure (fevar on (b)(6) 2023) complaints are confirmed.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified.The neck diameter was off-label measuring 17.2mm (should be 18-32mm).This may have contributed to the type ia endoleak but could not conclusively be determined.The final patient status was reported as discharged home on postoperative day 12, hospital day 23 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.G3: awareness date: updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.